Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Continuous bleeding, feel light headed, woozy after switching from Aviane birth control to Lessina. Reason?

Hello, I have been on Aviane birth control for 3 months and my pharmacy said they no longer carried that generic brand so they switched it automatically to Lessina another generic form for Alesse . I didn t think anything would change in my body because Aviane and Lessina had all the same levels of everything and everyone said I should have no problems with it changing. But I have had bleeding for the past 6 days. I started the new pack of pills(Lessina) after I finished my Aviane pack and had my period during my Placebo pills and then started Lessina. I was fine for the first 5 days but then I had breakthrough bleeding which is brown and clotty. It has been going on for 6 days and ive been on this pack for 11 days. I have no started looking really pale and feel light headed and woozy. Why am I feeling this way? Is it from switching BC eventhough they have the same levels of everything?
Asked On : Sat, 15 Sep 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Hello, and I hope I can help you today.

Generic medications have the same active ingredients as the brand name drug, but the ingredients in the pill that give it it's color and shape can affect how your body digests the pill and can sometimes give you different side effects. I have seen many patients who have new side effects when changing from a brand name to a generic, or substituting one generic for another.

The breakthrough bleeding with Lessina may improve over time, but if you are feeling lightheaded and dizzy you should call your healthcare provider and have an examination to check for anemia or any other reasons you feel lightheaded. Unless you are bleeding very heavily (changing a soaked pad every hour) it is unliklely you have lost enough blood to become symptomatic from 6 days of brekthrough bleeding, so a medical evaluation really needs to be done for your light-headedness.

In the meantime, i would also contact the doctor who prescribed you the Lessina and see if you could be changed to a pill with a slightly higher dose of estrogen. The amount of estrogen is what helps to control your menstrual cycle on the pill, and you may benefit temporarily for a change in brand.

Also, if your local pharmacy doesn't stock Aviane, another pharmacy in your area may have it and changing pharmacies may help you to get more of the brand that works best for you.

I hope i was able to answer your questions today and that my advice was helpful.

Best wishes,

Dr. Brown
Answered: Thu, 10 Mar 2016
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor